Hail, Stone
- When
- February 18, 1:10 PM CST to 1:12 PM CST
- Where
- Stone County, 1 mi W of Perkinston
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.780, -89.147
A strong cold front moved across the area and produced high winds and large hail which caused some damage across southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A strong cold front moved across the area and produced high winds and large hail which caused some damage across southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 18, 11:30 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST SAT FEB 18 2012
...HEAVY RAINFALL EVENT EXPECTED TODAY AND TONIGHT...
...GREATEST SEVERE WEATHER THREAT EXPECTED TO BE OVER SOUTHERN AND
EASTERN SECTIONS OF THE FORECAST AREA THIS EVENING...
.SHORT TERM (TODAY AND TONIGHT)...WHILE WE KNOW IT IS GOING TO
RAIN AND RAIN A LOT...THE DETAILS OF THIS FORECAST ARE VERY
CHALLENGING WHEN IT COMES TO DETAILING THE ZONE OF HEAVIEST RAINFALL
AND THE EXTENT OF THE SEVERE THREAT. THERE WAS A TREND IN THE 00Z
GUIDANCE SUITE OF SLIGHTLY SLOWING THE DOWN THE SURFACE LOW...WITH
THE LOW NOW PROJECTED TO MOVE INTO CENTRAL ALABAMA BY 12Z SUNDAY
INSTEAD OF EARLIER FORECASTS OF 06Z. THIS SLOW DOWN WILL SHIFT THE
HEAVIEST RAIN POTENTIAL INTO THIS AFTERNOON AND EVENING...WITH THE
SEVERE THREAT CONFINED TO MAINLY THIS EVENING.
REGIONAL RADAR IMAGERY SHOWS LIGHT PRECIPITATION ALREADY MOVING INTO
OUR REGION WITH THE FIRST SIGNS OF MORE SIGNIFICANT RAIN QUICKLY
DEVELOPING ACROSS SOUTHERN LOUISIANA. THE GFS AND ECMWF CERTAINLY
HAVE A BETTER HANDLE ON THE TIMING OF THIS PRECIP COMPARED TO THE
NAM. RAIN WILL CONTINUE TO RAPIDLY DEVELOP NORTH AND EAST THROUGH THE
MORNING TO THE NORTH OF THE STALLED FRONTAL BOUNDARY WHICH IS
CURRENTLY LOCATED ALONG THE LOUISIANA COAST AND EXTENDS EAST INTO OUR
OFFSHORE COASTAL WATERS. THE RAINFALL WILL CONTINUE TO INCREASE IN
INTENSITY THIS AFTERNOON AS THE LOW LEVEL JET MARKEDLY INCREASES AS
THE SHORTWAVE OVER NORTHERN MEXICO BEGINS TO QUICKLY MOVE ACROSS
TEXAS AND THE SFC LOW TRACKS TOWARD THE LA COAST. THE MOVEMENT OF THE
STATIONARY FRONT TO THE NORTH AS A WARM FRONT WILL HINGE ON TWO
COMPETING PROCESSES. OBVIOUSLY...THE STRONG SOUTHERLY FLOW AND
DEVELOPING SFC LOW WILL WANT TO DRIVE THE FRONT NORTH. HOWEVER...WITH
RAIN STEADILY INCREASING THROUGH THE DAY...THE COOL STABLE SIDE OF
THE BOUNDARY WILL BECOME DEEPER AND MORE PRONOUNCED WHICH WILL IMPEDE
THE FRONT FROM MAKING NORTHWARD PROGRESS...BUT AT THE SAME
TIME...SHARPENING THE FRONTAL BOUNDARY. THE GFS SEEMS TO HAVE THE
BEST HANDLE ON THIS...SHOWING THE WARM FRONT ALONG THE I-10 CORRIDOR
BY 6 PM THIS EVENING. OUR LOCAL WRF-NMM IS VERY SIMILAR... BUT MAYBE
30 MILES OR SO FURTHER INLAND. THE ECMWF SHIFTED FURTHER NORTH ON ITS
00Z RUN. WE WILL BE BASING THIS FORECAST OFF OF A BLEND OF THE GFS
AND OUR LOCAL WRF AS THEY CONCEPTUALLY MAKE MORE SENSE WITH SUCH
HEAVY RAIN EXPECTED TO THE NORTH OF THE BOUNDARY WHICH WILL IMPEDE
THE WARM FRONT FROM MAKING IT AS FAR NORTH. THIS WILL PLACE THE AXIS
OF THE HEAVIEST RAINFALL BETWEEN THE I-10 AND HIGHWAY 84 CORRIDORS.
JUST EXACTLY WHERE THIS SETS UP IS VERY CHALLENGING AND WE WILL NOT
BE ABLE TO FINE TUNE IT FURTHER UNTIL THINGS DEVELOP MORE THIS
MORNING. WE ARE STILL LOOKING AT WIDESPREAD 2-4 INCH RAIN TOTALS
GIVEN THE VERY STRONG LOW-MID LEVEL FRONTOGENESIS...STRONG UPPER
LEVEL DIVERGENCE...AND PRECIPITABLE WATERS CLIMBING TO 1.7 INCHES.
LOCALLY HIGHER TOTALS OF 5 TO 6 INCHES ARE LIKELY WHERE THE AXIS OF
THE HEAVIEST RAINFALL SETS UP AS UNIDIRECTIONAL SW FLOW ABOVE THE
BOUNDARY LAYER WILL AID IN POTENTIAL TRAINING ISSUES. THE FLOOD
WATCH HAS BEEN EXTENDED UNTIL 3 AM SUNDAY BASED ON THE SLIGHTLY
SLOWER TIME EARLIER MENTIONED.
THE FORECAST LOCATION OF THE WARM FRONT WILL DELAY THE WARM SECTOR
FROM SPREADING INLAND THIS AFTERNOON...WHICH MEANS THE THREAT OF
DISCRETE SUPERCELL ACTIVITY WILL LIKELY NOT BE A FACTOR FOR THIS
AFTERNOON. THE SEVERE THREAT WILL MATERIALIZE THIS EVENING AS THE
SURFACE LOW MOVES INTO SOUTHWEST MISSISSIPPI AND THE WARM FRONT
FINALLY BEGINS TO PUSH FURTHER NORTH...BRINGING THE WARM SECTOR INTO
SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. MLCAPES ARE
FORECAST TO ONLY CLIMB TO 300-500 J/KG IN THE LIMITED WARM SECTOR. WE
EXPECT THE PRIMARY SEVERE THREAT TO BE ALONG A DEVELOPING SQUALL LINE
AHEAD OF THE MAIN COLD FRONT. THIS LINE WILL AFFECT SE MS AND SW AL
FROM EARLY TO MID EVENING...PUSHING EAST AND AFFECTING THE FAR
EASTERN CWA (S CTL AL AND THE FL PANHANDLE) LATE EVENING...NOT FULLY
CLEARING THE AREA UNTIL AFTER MIDNIGHT. 0-1 KM SRH WILL BE IN THE
250-400 M2/S2 RANGE WITH DEEP LAYER SHEAR OF 60-70 KT. GIVEN THE
UNIDIRECTIONAL DEEP LAYER WIND FIELDS...BOWS AND LEWPS WILL BE THE
PRIMARY STORM STRUCTURE...WHICH WILL PRODUCE A PRIMARY DAMAGING WIND
THREAT. ISOLATED EMBEDDED TORNADOES CANNOT BE RULED OUT. GIVEN THE
FORECAST EVOLUTION OF THE WARM FRONT...WE FEEL THE BEST SEVERE THREAT
WILL BE IN STONE/GEORGE COUNTIES...AREAS ALONG AND EAST OF I-65 IN
SW/S CTRL AL...AND ALL OF THE NW FL PANHANDLE. LESSER CHANCES OF FAR
INTERIOR SE MS AND SW AL.
WE ALSO ISSUED A WIND ADVISORY FOR TONIGHT ALONG THE COAST. BREEZY TO
WIND CONDITIONS WILL DEVELOP ALONG THE COAST AS THE WARM SECTOR
SPREADS INLAND. FREQUENT GUSTS OF 30-35 MPH ARE EXPECTED. THE
ADVISORY MAY BE HAVE TO BE EXTENDED FURTHER NORTH...BASED ON THE
MOVEMENT OF THE WARM FRONT. 34/JFB
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...WILL BE DRYING OUT ESPECIALLY
SINCE THERE WILL BE A REGIME OF POSTFRONTAL ISENTROPIC SINKING.
BREEZY TO WINDY CONDITIONS EXPECTED THROUGH THE DAY SUNDAY IN THE
WAKE OF THE FRONT.THAT WOULD ALSO COUNTER THE HIGHS MUCH LESS THAN
UPPER 50S NORTHWEST OF I 65. WILL BE A SEQUENCE OF TEMPS TO WHICH
DIURNAL SINUSOIDAL CURVES CANNOT BE APPLIED. MONDAY WILL ALSO BE
RAIN FREE AS A LARGE HIGH OVER OUR AREA MONDAY MORNING WILL KEEP
WINDS OUT OF THE NORTH AND NORTHEAST. WE ARE THINKING THIS WILL
DELAY SHUT-DOWN OF COLD ADVECTION BEFORE THE FEATURE BEGINS TO
DEPART OUR REGION OVERNIGHT. HIGHS ON MONDAY WILL REBOUND INTO THE
UPPER 50S TO NEAR 60.
THE MAIN THING IN COMMON HERE IS THE UNCERTAINTY ESPECIALLY IN THE
FAR OFF OUTLOOK PERIOD AS WELL AS SMALL FEATURES BEING DEVELOPED BY
THE EURO AND THE GFS.
TUESDAY AND WEDNESDAY...REBOUNDING TEMPS AND INCREASING RAIN CHANCES
BEGINNING MONDAY NIGHT WITH YET ANOTHER APPROACHING FRONTAL SYSTEM.
DESPITE FEATURE PLACEMENT THERE ARE SOME DIFFERENCES WITH RAINFALL
EXTENT AND DURATION BETWEEN THE ECMWF WHICH HAS SWAPPED WETNESS
ROLES WITH GFS. THAT IS...THE EURO WAS DRY FOR THE 17.12 RUN AND THE
GFS WAS WETTER. NOW FOR THE 18.00 IT IS THE OTHER WAY ROUND AND THE
BULK OF THE RAIN IS OFFSHORE. WE ARE STANDING BY FOR THE 18.12 RUN.
THURSDAY AND FRIDAY...GFS WAS NOT MAKING SENSE WITH WIND DIRECTION.
PUTS A MESOSCALE FEATURE IN WHICH WE HAVE NO IDEA OF THE SOURCE OF
SUCH A SMALL FEATURE THAT FAR OUT. THEREFORE WENT WITH THE
EURO...BUT EVEN THE EURO ENDS UP WITH A STATE SIZE HIGH OVER
TENNESSEE. WE JUST USED THE EURO DIRECTIONS WITH MOSS MAGNITUDES TO
GET THE WIND VECTORS. RESULT BROUGHT FORTH IS WEST TO NORTHWEST 25
TO 30 KNOTS...BEHIND A COLD FRONT TO CROSS ~12Z THURSDAY. AS DRY
COLD AIR PUSHES IN. THE UPPER LONGER WAVES CONTINUE TO PROPAGATE
WITH THE WESTERLIES. LOW LEVEL WINDS BY FRIDAY STRENGTHEN WITH MOS
GIVING A CHANCE OF LIGHT RAIN FORCED BY POST-FRONTAL ISENTROPIC LIFT
FRIDAY. WE WON'T BE DEPARTING FROM GUIDANCE ANYWAY...MUCH
UNCERTAINTY CONTINUES IN THIS FORECAST GIVEN THE DISAGREEMENT
BETWEEN GFS AND EURO OUTPUTS...AS WELL AS THE FACT IT IS 156 HOURS
OFF. 77/BD
&&
.AVIATION...(18Z ISSUANCE)NO REAL CHANGES FROM PREVIOUS OTHER THAN
TO FINE TUNE. LOTS OF OVERRUNNING PRECIP OVER LAND AREAS OF THE FA
NORTH OF A WARM FRONT SOUTH OF THE COAST. LIFR TO IFR CIGS
EXPECTED...WITH DROPS TO LIFR VISBYS IN WIDESPREAD RA AND INCREASING
FREQUENCY OF TSRA. CURRENT GUIDANCE IS MOVING A WARM FRONT NORTH OF
THE COAST BEGINNING AROUND 20Z...WITH STRONG SOUTHERLY SURFACE WINDS
MOVING NORTH WITH THE FRONT. THE SYSTEM IS EXPECTED TO MOVE
NORTHEAST OVER THE AREA TONIGHT...WITH SKIES CLEARING THE LAST
QUARTER OF THE FORECAST AS A DRY SLOT MOVES OVER THE AREA AHEAD OF
THE MAIN FRONT.
/16
&&
.MARINE...A SURFACE LOW DEVELOPING OVER THE WESTERN GULF WILL
TRACK NORTHEAST INTO CENTRAL ALABAMA BY EARLY SUNDAY MORNING WITH ITS
ATTENDANT COLD FRONT MOVING THROUGH THE MARINE WATERS LATE TONIGHT.
STRONG SOUTHERLY FLOW IS EXPECTED TO DEVELOP AHEAD OF THE LOW THIS
AFTERNOON AND EVENING FOLLOWED BY A STRONG WEST TO NORTHWEST FLOW
OVERNIGHT THROUGH SUNDAY NIGHT. FREQUENT WIND GUSTS TO GALE FORCE
WILL BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY MORNING. STRONG TO
SEVERE STORMS ALSO POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT.
NORTHERLY WINDS AND SEAS WILL GRADUALLY DIMINISH LATE SUNDAY THROUGH
EARLY MONDAY AS HIGH PRESSURE SETTLES OVER THE CENTRAL GULF STATES.
SOUTHERLY WINDS AND SEAS WILL REBUILD BY MIDWEEK AHEAD OF ANOTHER
COLD FRONT. 34/JFB
&&
.FIRE WEATHER...RAIN INCREASING OVERNIGHT AHEAD OF A DEVELOPING LOW
THAT WILL BRING SOAKING WIDESPREAD RAIN TO THE AREA SATURDAY THROUGH
SATURDAY EVENING. AS THE SYSTEM DEPARTS EARLY SUNDAY...DISPERSIONS
WILL ACTUALLY INCREASE DUE TO STRONG WINDS BEHIND IT. THIS WILL
CONTINUE ON SUNDAY WITH SURFACE WINDS IN THE 20 TO 30 MPH RANGE WITH
HIGHER GUSTS BOTH SATURDAY NIGHT AND ON SUNDAY. DISPERSION WILL
REACH ABOVE 75 ON SUNDAY AFTERNOON. MINIMUM AFTERNOON RELATIVE
HUMIDITY WILL BE WELL ABOVE CRITERIA THIS AFTERNOON AND SUNDAY
AFTERNOON. RH MAY MEET OR EXCEED CRITERIA PROVIDED ALL ELSE FALLS
INTO PLACE AT THAT TIME. 77/BD
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 67 57 60 38 / 100 100 10 05
PENSACOLA 68 63 63 41 / 100 100 20 05
DESTIN 67 64 66 43 / 90 100 20 05
EVERGREEN 64 60 63 35 / 100 100 20 05
WAYNESBORO 61 53 55 33 / 100 100 10 05
CAMDEN 63 59 60 34 / 100 100 30 05
CRESTVIEW 67 64 65 36 / 100 100 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: BUTLER...
CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.
WIND ADVISORY FROM 3 PM SATURDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...FLOOD WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: COASTAL
ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND
ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY FROM 3 PM SATURDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
COASTAL SANTA ROSA.
MS...FLOOD WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: GEORGE...
GREENE...PERRY...STONE...AND WAYNE.
GM...GALE WATCH FROM MIDNIGHT SUNDAY TO NOON SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT
20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY FROM NOON SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1200 PM CST SAT FEB 18 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1200 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEPENING SURFACE LOW OVER THE WESTERN GULF WILL MOVE INTO CENTRAL ALABAMA BY EARLY SUNDAY MORNING. THIS FORECAST TRACK OF THE LOW CENTER CONTINUES TO RESULT IN A RISK OF SEVERE WEATHER ACROSS THE REGION. LATEST OBSERVATIONS SHOW A WARM FRONT HAS MOVED NORTHWARD INTO THE SOUTHERN HALF OF THE FORECAST AREA...RESULTING IN MORE INSTABILITY MOVING NORTHWARD INTO THE SOUTHERN ZONES. THE SEVERE WEATHER THREAT WILL GENERALLY INCREASE THROUGH THE AFTERNOON ALONG AND SOUTH OF A CHATOM TO ANDALUSIA LINE AS A SERIES OF SQUALL LINES MOVE EASTWARD OUT OF LOUISIANA AND ACROSS THE FORECAST AREA. THE PRIMARY THREAT WITHIN THE LINE OF STORMS WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THIS STORM SYSTEM IS EXPECTED TO PRODUCE RAINFALL TOTALS OF 2 TO 4 INCHES ACROSS THE NORTH CENTRAL GULF COAST...WITH LOCALLY HIGHER TOTALS POSSIBLE...ESPECIALLY BETWEEN THE INTERSTATE 10 AND HIGHWAY 84 CORRIDORS. GIVEN THE HEAVY RAIN EXPERIENCED WEDNESDAY NIGHT...THIS ADDITIONAL HEAVY RAIN WILL INCREASE THE LIKELIHOOD OF LOCALIZED FLOODING...ESPECIALLY IN URBAN AND LOW LYING AREAS. FLOOD WATCHES REMAIN IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH EARLY SUNDAY MORNING. WINDY CONDITIONS WILL DEVELOP ALONG THE COAST. A WIND ADVISORY IS IN EFFECT FROM LATE THIS AFTERNOON THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS ON THIS DEVELOPING WEATHER PATTERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY TO WINDY CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT DURING THE DAY SUNDAY...ESPECIALLY ALONG THE COAST WHICH WILL SEE FREQUENT GUSTS OF 25 TO 35 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BECOME NECESSARY THIS EVENING. GMZ630-650-655-670-675-191800- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1200 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND HIGH SEAS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE WESTERN GULF AND TRACKS ACROSS THE SOUTHEAST STATES. GALE FORCE WINDS ARE POSSIBLE TONIGHT. PLEASE REFER TO THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION. STRONG TO SEVERE THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE MARINE AREA THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY WINDS CAN BE EXPECTED FOR MUCH OF SUNDAY IN THE WAKE OF THE COLD FRONTAL PASSAGE. GALE FORCE GUSTS WILL BE POSSIBLE THROUGH SUNDAY MORNING. WINDS AND SEAS WILL BEGIN TO DIMINISH SUNDAY NIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 924 AM CST SAT FEB 18 2012 MSZ075-076-078-079-181615- STONE MS-PERRY MS-GREENE MS-GEORGE MS- 924 AM CST SAT FEB 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STONE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 1015 AM CST... AT 920 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF WIGGINS...OR 12 MILES SOUTH OF LUMBERTON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... MCLAIN... WIGGINS... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 924 AM CST SAT FEB 18 2012 ALZ061-MSZ076-078-079-181615- STONE MS-GREENE MS-GEORGE MS-UPPER MOBILE AL- 924 AM CST SAT FEB 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN STONE...SOUTHEASTERN GREENE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 1015 AM CST... AT 920 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LUCEDALE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Winds estimated at 70 mph downed several trees.
Winds estimated at 70 mph downed several trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367175, 367179, 367177.